MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth and age unavailable.Patient weight unavailable.(b)(4).Device evaluation: the device was evaluated on 24 mar 2021 by a cross functional team.Two portions of the lld were returned to the manufacturer, comprising the lld in its entirety along with a portion of the lead present on the distal portion of the broken lld.The lld was fractured just distal of the wave feature, located on the mandrel of the device.The fractured area appears to have been stretched and then snapped.The lead, present around the distal portion of the broken lld, was cut and removed in order to fully evaluate this segment.In the area of fractured on the proximal portion of the broken lld, it also appears to have been stretched and snapped.The cause of why the lld broke in this area could not be determined; however, there was no indication of a design or production process related failure.The pulling force applied to the device exceeded the mandrel's strength.This failure has been determined to be use related, as traction was applied to the lld that exceeded the mandrel's strength, causing the lld to fracture.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function.A spectranetics lead locking device was inserted into the rv lead to provide traction to aid in the lead's extraction.It was reported that during the procedure, the lld broke inside the lead with use of traction.The physician then attempted to extract the lead by using just suture, tied to the insulation of the lead, then used a cook medical bulldog device to attempt the extraction.However, the lead tip would still not release from the rv.The physician placed a new lead within the patient, and chose to cut and cap the rv lead and abandoned it within the patient's body.Both portions of the lld were able to be removed, so the lld was removed in its entirety from the lead and from the patient's body.The procedure was completed with no reported patient harm.Due to the lld breaking within the lead, this report is being submitted due to the potential for complication with recurrence.The lld portions, comprising the entire lld, were returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
B1): has been corrected to "product problem".H1): has been corrected to "malfunction".There was no reported injury to the patient; these fields were incorrectly populated on the initial mdr.Corrections to b1 and h1 now made to accurately reflect the event.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11604414
Report Number1721279-2021-00051
Device Sequence Number3660039
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)210816(10)FLJ19H15A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ19H15A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/01/2021
06/06/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/02/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BULLDOG LEAD EXTENDER; MEDTRONIC 4076 RV PACING LEAD; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; SUTURE MANUFACTURER UNKNOWN; COOK MEDICAL BULLDOG LEAD EXTENDER; MEDTRONIC 4076 RV PACING LEAD; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; SUTURE MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Other;